I've just completed a ten day course of Ciproflaxin and UTI symptoms have disappeared, however, follow up urinanalysis still shows bacteria. This will be the third course of UTI treatment since September. I had a UTI in July and one earlier in the year in March. I am being referred to a urologist. My question, however, is whether the recurrence of UTIs/chronic UTIs is a sign of bladder cancer or is a risk factor in developing bladder cancer. I have no blood in the urine and all symptoms disapper within two to three days of starting antibiotic treatment. I was prescribed Bactrim in March, to which I became violently ill. I received Macrobid in July as well as in September, October, Amoxocillan, then Cipro. All preventative hygiene habits are followed and I've abstained from sex to rule out bacteria transmission - which, it appears sexual activity is not a factor. Should I be worried and planning my last will and testament, or is there a potentially simple explanation?
Wow, that sounds alot like me. i have been dealing with the same drugs and the same UTI problem since the first week of april. I have seen a Urologist and a Nephrologist. Both of which say all is fine. I have no stones or blockages. Some of the medicines are awful and strong. I still have the lower to middle back pain, but my last 24 hour urine test shows clear. My Nephrologist said that normal UTI's are nothing to worry about and i'm sure you shouldn't worry about bladder cancer. My IVP shows my bladder is normal and working fine. Stay on the antibiotic treatment as told. Stopping too soon, like my physicians did with me, makes it hard to kick the symptoms. good luck!
The exact cause of bladder cancer is uncertain. However, several factors may contribute to its development: cigarette smoking, chemical exposure at work, radiation and chemotherapy, bladder infection or parasite infection. Diagnostic testings like IVP will indicate if there problems with your bladder or not.
Was there a culture and sensitivity done? This usually indicates what antibiotic the bacteria is susceptible or resistant to. Continued bacteriuria after treatment warrants urine culture, sensitivity testing and a reexamination of antimicrobial therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.